Hail, Calhoun
- When
- June 20, 3:27 PM CST
- Where
- Calhoun County, Coldwater
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 33.583, -85.917
Penny size was reported in the Coldwater community.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jun 20, 1:25 PM CST, 2 hours 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 225 PM CDT MON JUN 20 2005 .SHORT TERM... AS OF MID AFTERNOON...UPPER LOW CONTINUES TO SPIN OVER THE SOUTHERN APPALACHIANS, WRAPPING DRIER AIR IN ACROSS WEST CENTRAL TENNESSEE AND MUCH OF CENTRAL ALABAMA. THIS AIR HAS LIMITED/DELAYED THE DEVELOPMENT OF THE WIDESPREAD CUMULUS CLOUDS NOTED TO OUR WEST AND EAST. HOWEVER...OVER THE LAST HOUR OR SO...ISOLATED SHOWERS/THUNDERSTORMS HAVE FORMED IN NORTHEASTERN ALABAMA IN CLOSER PROXIMITY TO THE UPPER LEVEL LOW...WHERE LAPSE RATES ARE STEEPER. THESE STORMS SHOULD DIMINISH QUICKLY AS INSOLATION WANES THIS EVENING. OVERNIGHT...WINDS WILL RELAX SOMEWHAT AND SKIES WILL CLEAR SOMEWHAT...ESPECIALLY IN THE WEST. HOWEVER...DESPITE GOOD RADIATIONAL CONDITIONS FOG SHOULD BE LIMITED THANKS TO RELATIVELY DRY AIR...AND LIGHT WINDS. LOWERED TEMPERATURES A DEGREE OR TOMORROW MORNING WITH THIS UPDATE. THE SUMMER SOLSTICE OCCURS TONIGHT AT 1:46 AM LOCAL TIME MARKING THE BEGINNING OF SUMMER...THE TIME WHEN THE SUN IS AT ITS NORTHERN-MOST POINT IN THE SKY. I PLAN TO SLEEP THROUGH THIS SPECTACULAR EVENT SINCE THE SUN WILL BE SOMEWHERE ON THE OTHER SIDE OF THE EARTH. TOMORROW SHOULD BE VERY SIMILAR TO TODAY...ALTHOUGH A LITTLE LONGER. IN FACT TOMORROW WILL BE THE LONGEST DAY OF THE YEAR...APPROXIMATELY 31 SECONDS LONGER THAN TODAY. OTHERWISE... THE UPPER LEVEL LOW WILL CONTINUE TO RETROGRADE AND COULD SPARK ISOLATED SHOWERS AND THUNDERSTORMS ONCE AGAIN. TEMPERATURES SHOULD BE WITHIN A DEGREE OR TWO OF WHERE THEY ARE TODAY. .LONG TERM... NO SIGNIFICANT CHANGES MADE TO THE EXTENDED FORECAST GFS IS STILL MORE AGGRESSIVE WITH THE RETROGRESSION OF THE UPPER LEVEL LOW...WITH MOST GUIDANCE AWARDING THE BATTLE TO THE HIGH BUILDING WESTWARD OUT OF THE PLAINS. CLIMATOLOGY ALSO FAVORS THIS MAJORITY SOLUTION. THE CURRENT PATTERN IS NOT TYPICAL FOR EARLY SUMMER...ALTHOUGH IT HAS RESULTED IN SOME PRETTY TYPICAL WEATHER. THUS AS THE HIGH BUILDS ACROSS THE AREA...EXPECT TEMPERATURES TO TURN EVEN WARMER AND PRECIPITATION TO BE CONFINED TO THE AFTERNOON/EARLY EVENING HOURS WITH NO SIGNIFICANT COVERAGE. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 62 86 65 89 / 10 10 10 10 ANNISTON 63 87 66 88 / 10 10 10 10 BIRMINGHAM 64 87 67 90 / 10 10 10 10 TUSCALOOSA 64 89 67 94 / 10 10 10 10 CALERA 64 87 67 91 / 10 10 10 10 AUBURN 65 87 68 88 / 10 20 10 20 MONTGOMERY 65 90 68 94 / 10 10 10 10 TROY 64 89 66 93 / 10 20 10 20 && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. && 12/SIRMON
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 108 PM CDT MON JUN 20 2005 ALZ011>015-017>050-210015- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 108 PM CDT MON JUN 20 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...(THIS AFTERNOON AND TONIGHT). A FEW THUNDERSTORMS WILL DEVELOP DURING THE AFTERNOON AND BEFORE 8 PM THIS EVENING...MAINLY EAST OF INTERSTATE 65. THE MAIN THREAT WITH THESE THUNDERSTORMS WILL BE HAIL. WET MICROBURST POTENTIAL: BIRMINGHAM...LOW. MONTGOMERY...LOW. .DAYS TWO THROUGH SEVEN...(TUESDAY THROUGH SUNDAY). NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED THROUGH SUNDAY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 125 PM CDT MON JUN 20 2005 ALZ020-021-201900- CHEROKEE-CLEBURNE- 125 PM CDT MON JUN 20 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CLEBURNE AND CHEROKEE COUNTIES UNTIL 200 PM CDT... ...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 125 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER PLEASANT GAP...MOVING SOUTHEAST AT 20 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR PLEASANT GAP...FORNEY AND BORDEN SPRINGS THROUGH 200 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. MBS/91
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 343 PM CDT MON JUN 20 2005 ALZ019-202110- CALHOUN- 343 PM CDT MON JUN 20 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CALHOUN COUNTY UNTIL 410 PM CDT... ...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 343 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER ANNISTON...MOVING SOUTH AT 15 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR WEAVER...BLUE MOUNTAIN...ANNISTON...WEST END-COBB TOWN AND OXFORD THROUGH 410 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES ARE LIKELY WITH THIS STORM AS WELL. IF YOU ARE OUTDOORS IN THE VICINITY OF THIS STORM... TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST 30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. MBS/91
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 413 PM CDT MON JUN 20 2005 ALZ019-027-202145- CALHOUN-TALLADEGA- 413 PM CDT MON JUN 20 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR NORTHERN TALLADEGA AND SOUTHERN CALHOUN COUNTIES UNTIL 445 PM CDT... ...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 413 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER MUNFORD...MOVING SOUTH AT 15 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR WEST END-COBB TOWN... OXFORD...BYNUM...ANNISTON AND MUNFORD THROUGH 445 PM CDT. THE PRIMARY THREAT FROM THIS STORM IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. LOCALLY HEAVY RAINFALL AND FREQUENT LIGHTNING ARE LIKELY FROM THIS STORM AS WELL. MBS/91
The Birmingham radar (KBMX), 91 km away, was scanning. The volume nearest the first event began at 21:28 UTC.
1 hail. Local standard time, as filed.
Penny size was reported in the Coldwater community.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2005Every state in 2005This day in weather historyWarnings in Alabama, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5459869.